MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB724D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pocket Erosion (2013); Scar Tissue (2060); Fluid Discharge (2686); Skin Inflammation/ Irritation (4545)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a cervical spinal canal enlargement for cervical spondylotic myelopathy on (b)(6) 2024 and suture was used.A week after the procedure, redness inflammation had occurred.Exudate did not stop flowing out.The doctor opened the wound 2 weeks after the procedure and confirmed inside the wound.The inflammation was not confirmed on fascia, but inflammation was confirmed on subcutaneous.Since the jelly-like substance was present under the skin, the doctor thought that the jelly-like substance was a dissolved suture.The inflammation occurred on the edge, and the doctor removed the suture, which had been used on the inflammation part of the subcutaneous.The inflammation was reduced on suture removed part, but the inflammation on other part was continued, and hypertrophic scar occurred.The doctor thought that the product is responsible for the appearance of symptoms because hypertrophic scar has appeared in the area where the products were located under the skin.The doctor did not think it's ssi: surgical site infection.After that, exudate flowing out stopped.The steroids were applied to reduce inflammation.The doctor thinks it?s contact dermatitis.The doctor diagnosed hypertrophic scar.On (b)(6), the cicatrectomy was performed under general anesthesia, and the incision was about 3cm.The patient is hospitalizing for about 7 to 10 days.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: the patient says wounds can be difficult to heal.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.What is alleged deficiency of the vicryl plus sutures and/or dermabond advanced? please clarify the underlying complaint for each product? how was it addressed? what is a cicatrectomy? is photo available of patient reaction? was any prescription strength medication prescribed? please specify? was the topical steroid prescription strength? were any other prescription medications prescribed? were any cultures taken? results? product lots of product used? current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? is product available to return for analysis.Dermabond advanced questions: please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? suture questions: what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were any pre-op cleansing procedures changed recently? if yes, please describe how much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any concomitant procedures performed? other relevant patient history/concomitant medications? no product is available for return.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 472 g/m.Strength ¿ 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.'what is alleged deficiency of the vicryl plus sutures and/or dermabond advanced? hypertrophic scar at the site products applied.Please clarify the underlying complaint for each product? hypertrophic scar at the site products applied.How was it addressed? scar excision.What is a cicatrectomy? the surgery name of scar excision: is photo available of patient reaction? no.Was any prescription strength medication prescribed? please specify? no.Was the topical steroid prescription strength? yes.Were any other prescription medications prescribed? no.Were any cultures taken? results? no.Product lots of product used? unk.Current patient status: in hospital at the (b)(6).Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? inflammation mainly with subcutaneous suture.Is product available to return for analysis.We regularly contact with sale rep about the device returning.Dermabond advanced questions: please describe how was the adhesive was applied.Normally.What prep was used prior to, during or after adhesive use? unk.Was a dressing placed over the incision? if so, what type of cover dressing used? unk.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? no.Allergy, this patient has experienced imflammation with cyanoacrylates.Is the patient hypersensitive to pressure sensitive adhesives? no.Was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? unk.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? yes.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? unk.Suture questions: what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? unk.On what tissue was the suture used? vcpb724d on fascia, vcp458h on dermis.What was the tissue condition (normal, thin, calcified, fragile, diseased)? the patient claimed that he has some cases of delay of wound curing.Please describe any medical/surgical intervention required for this suture event including dates and results.Scar excision post-op about 2 months.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk, but the surgeon doubted possibility of infection.Were any pre-op cleansing procedures changed recently? if yes, please describe, unk.How much and what type of drainage is present in this wound? the matter like jelly and it was presumed the dissolving suture.Please describe any medical intervention performed including medication name and results.Streroid.Were any concomitant procedures performed? no.Other relevant patient history/concomitant medications? lumbar spinal canal stenosis, aortic valve stenosis.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ UD 8X18IN 0 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19538920
Report Number2210968-2024-06253
Device Sequence Number12269686
Product Code GAM
UDI-Device Identifier10705031056497
UDI-Public10705031056497
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCPB724D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight59 KG